Methotrexate Side-effects: "Feminine" Dryness?
Originally asked by Community Member RAmom
Methotrexate Side-effects: “Feminine” Dryness?
To women out there with RA who have taken methotrexate: has anyone experienced vaginal dryness and irratation as a side effect? I am on week 6 of taking methotrexate and have just started experiencing this uncomfortable symptom. Not sure if the drug is the cause, but I cannot think of another reason why this would happen out of the blue. I am also wondering if anyone has found remedies for this side effect.
Many of the immunosuppressants (the Biologics, methotrexate) seem to cause increased sensitivity and dryness - skin, eyes, mouth and vaginal, as well. You may want to check out my post on managing side effects, but if your vaginal dryness is bothering you not just when you have sex, I would recommend speaking to your doctor. they probably want to run some tests just make sure that there’s nothing else going on, but would also be able to advise you on how to deal with the irritation and dryness.
Keep in mind that although many side effects are manageable, we each decide which side effects are worth it and which aren’t. It may be that you’d body will become accustomed to the new medication over time or you’ll find a way to deal with the side effects. when I start a new medication, I will often ask my doctor to start at a much lower dose than is generally recommended to give my body a chance to get acclimatized to the medication with minimal side effects before increasing the dose, then getting used to it, increasing again, etc. However, at some point, some side effects become intolerable and indicate that you need to speak with your doctor about treatment options and possibly switch to another medication.
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition.
Answered by: Lene Andersen